Cerebral embolism following thrombolytic therapy for acute myocardial infarction: the second reported case


BOSTAN M. , KANAT A. , SEN M., KAZDAL H. , BOSTAN H.

CARDIOVASCULAR JOURNAL OF AFRICA, vol.21, no.3, pp.155-157, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 21 Issue: 3
  • Publication Date: 2010
  • Title of Journal : CARDIOVASCULAR JOURNAL OF AFRICA
  • Page Numbers: pp.155-157

Abstract

ST-elevation myocardial infarction (STEMI), caused by acute occlusion of the infarct-related coronary artery, is an emergency condition. The primary therapy is restoration of full antegrade flow by either percutaneus coronary intervention (PCI) or thrombolytic therapy (TT). Although primary PCI is superior to TT in patients with STEMI, there are many limitations in clinical practice. TT decreases mortality in STEMI patients, but as experience with thrombolytic agents grows, the potential risks of serious side effects become more apparent. The major complications are bleeding, hypotension and skin rash.